Plaquenil and blood tests?

How weird! Earlier I picked up a lorry-load of drugs, including Plaquenil (that I've been taking for about 8 years) and the pharmacist asked me if I have regular blood tests while on that drug? Uh? Why? She said it 'can cause blood irregularities', but wouldn't tell me what. How bizarre!

I've never been told to have regular blood tests while on Plaquenil, nor can I understand why they might be thought necessary. Eye tests, yes, but not blood tests.

Anybody else come across this?

7 Replies

oldestnewest
  • No haven't heard about blood tests for Plaquenil but yes to the eye tests. I've been taking Plaquenil for about 10 years now. But come to think of it I do think the specialist checked my blood early on so maybe if it is going to affect you it is in the early stages of taking it?

  • Same as you both, yearly eye tests, but def not blood tests - very strange !!!

  • Hi,

    I've been on plaquenil for over 6 years, then last year i got a letter saying that i needed to have a full blood count done every 3 months as I was on a DMARD drug, the plaquenil, as it can effect your blood. They also do a blood test to check my liver and kidneys too. I've been poorly alot for a while with various colds and viruses, and i saw a different gp and the first thing she asked was when did i last have my blood tests as she said me catching all the viruses could be because of the plaquenil effecting the blood, i think reducing the white blood cells is what she said.

    So yes I've come across it too.

    Jenny

  • Oooer, how interesting. Must raise with my GP and rheumy then.

  • Hi, in France I have a blood test every month for plaquenil. I believe it can affect kidneys and liver an also platelets!

  • It is also advisable to have regular eye examinations when on this drug. My daughter has just had her yearly one, and all ok so far. Mary F x

  • Hi,

    I was diagnosed 3ths ago with lupus and i do also have to have blood tests every month while i am on this drug +eye test yearly i was told by my Derm Consultant that this drug affects the blood. i too have noticed that my skin is slightly different in colour since i have been on this drug.

    warm wishes:)

You may also like...